Kentucky, 2008

Flooding in Kentucky, March 18 to 21, 2008

March 18 to 21, 2008 · NWS PAH · 17 events in 17 counties and zones

Heavy rainfall amounts from 2 to 6 inches occurred over a two-day period, causing significant flooding. A very slow-moving cold front over southwest Illinois and southeast Missouri provided the focus for prolonged heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$852,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Heavy rainfall amounts from 2 to 6 inches occurred over a two-day period, causing significant flooding. A very slow-moving cold front over southwest Illinois and southeast Missouri provided the focus for prolonged heavy rainfall. A deep southwest wind flow brought subtropical moisture across the frontal zone. The heaviest rainfall, from 4 to 6 inches, occurred in counties along the Ohio River. The two-day rainfall amount at the Paducah National Weather Service office was 4.40 inches. Other two-day totals included 5.72 at Henderson and 5.11 near Sturgis (Union County). The lowest totals occurred southeast of Paducah, especially in the Hopkinsville area. Two-day rainfall was 2.50 at Pembroke (Christian County) and 2.75 at Hanson (Hopkins County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 18, 11:38 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 18, 11:38 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1238 PM CDT TUE MAR 18 2008

.DISCUSSION...
FLOOD WATCHES WILL REMAIN AS THEY ARE. ONE OF THE MOST SIGNIFICANT
FLOOD EVENTS IN MANY YEARS CONTINUES OVER SOUTHEAST MISSOURI INTO
SOUTHWEST ILLINOIS. STORM TOTALS FROM 3-6 INCHES WITH DOPPLER
ESTIMATES REACHING 7 INCHES SINCE EARLY THIS MORNING. THE MODELS
GRADUALLY TRANSLATE THE AXIS OF CONVERGENCE AND MOIST INFLUX
INTERACTION SOUTH TONIGHT. THIS SHOULD GRADUALLY SHIFT THE HEAVIEST
RAIN AXIS SOUTH AND EAST WITH TIME ACROSS THE REMAINDER OF OUR
CWFA.

WILL CONTINUE TO MONITOR THE SEVERE WEATHER ASPECT INTO THE LATE
AFTERNOON OR EARLY EVENING...MAINLY ACROSS THAT PART OF WESTERN
KENTUCKY THAT IS JUST INTO THE WARM SECTOR...AND RELATIVELY
UNAFFECTED BY THE CURRENT HEAVY RAIN. LATE TONIGHT THROUGH
WEDNESDAY...THE PARENT UPPER LEVEL TROF CURRENTLY OVER THE
SOUTHERN PLAINS WILL EJECT NE ACROSS THE OZARKS...AND OVER TIME
PHASE WITH THE NORTHERN BRANCH...TO OUR NORTH AND EAST. THUS A
SHIFT IN THE RAIN EAST AND OUT OF THE AREA IS EXPECTED BY THE END
OF THE DAY WEDNESDAY. LEFT THUNDER OUT BASED ON A LACK OF ELEVATED
INSTABILITY.

THURSDAY SHOULD BE DRY WITH HIGH PRESSURE IN CONTROL. FRIDAY INTO
SATURDAY...A FAST MOVING SYSTEM WILL FEATURE A SURFACE LOW PASSING
JUST TO OUR NORTH. WILL MAINTAIN SLIGHT CHANCE POPS UP ALONG I-64
FOR RAIN JUST IN CASE IT SNEAKS FAR ENOUGH SOUTH. QUIET WEATHER
WITH HIGH PRESSURE IN CONTROL SATURDAY...THEN A MID LEVEL SYSTEM
WILL MOVE SE FROM THE NORTHERN PLAINS AND UPPER MIDWEST...WHICH
MAY YIELD A CHANCE OF RAIN ACROSS THE AREA SUNDAY. THE GFS HAS
COME MUCH CLOSER TO THE CONSISTENT ECMWF WITH RESPECT TO THIS
FEATURE...SO WILL BIAS THE FORECAST TOWARD THE 12Z GFS AND PREVIOUS
ECMWF RUNS FOR SUNDAY. MONDAY SHOULD BE DRY...THEN THERE IS A
SLIGHT CHANCE OF RAIN TUESDAY.

&&

.AVIATION...
POOR CONDITIONS WILL CONTINUE AT KCGI...KEVV AND KOWB AS SHOWERS
PERSIST THIS AFTERNOON AND INTO TONIGHT. CONDITIONS WILL DETERIORATE
AT KPAH AS THE AXIS OF SHOWERS AND EMBEDDED THUNDERSTORMS GRADUALLY
SHIFTS SOUTH. BOUNDARY APPEARS TO BE FARTHER SOUTH THAN WHAT THE
MODELS ARE TRYING TO DEPICT. TO THE NORTH OF THE BOUNDARY THIS MAY
RESULT IN MORE PERSISTENT IFR CONDITIONS WITH RESPECT TO CIGS AND
VSBYS. OTHERWISE MAINLY MVFR CIGS AND VSBYS ARE EXPECTED...WITH
SHIFTING WINDS AS THE MAIN BOUNDARY SETTLES SOUTH ACROSS THE AREA.
THE VARYING PLACEMENT OF THE BOUNDARY WILL MAKE FOR A DIFFICULT WIND
FORECAST...BUT WITH TIME...WINDS WILL EVENTUALLY COME AROUND TO THE
NORTH...ESPECIALLY AFTER 06Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BALLARD-CARLISLE-
     MCCRACKEN.

     FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR CALDWELL-CALLOWAY-CHRISTIAN-CRITTENDEN-
     DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
     LYON-MARSHALL-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BOLLINGER-BUTLER-CAPE
     GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
     SCOTT-STODDARD-WAYNE MO.

IL...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR GIBSON-PIKE-POSEY-
     VANDERBURGH.

     FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR SPENCER-WARRICK.

&&
Hazardous weather outlook, Mar 18, 8:58 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
958 AM CDT TUE MAR 18 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
958 AM CDT TUE MAR 18 2008

...MAJOR FLOODING EVENT TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

FLOODING IS OCCURRING OR IMMINENT OVER PARTS OF THE AREA. WIDESPREAD
3 TO 6 INCH RAINFALL AMOUNTS ARE FORECAST TODAY AND
TONIGHT...ESPECIALLY OVER SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS. SOME AREAS MAY SEE 7 TO 10 INCHES OF RAIN BEFORE THE
STORM SYSTEM LEAVES THE AREA. REFER TO THE FLOOD WATCHES AND
WARNINGS IN EFFECT FOR MORE DETAILED FLOODING INFORMATION.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT...SOUTH OF A LINE FROM PERRYVILLE MISSOURI...TO MARION
ILLINOIS TO NEAR MADISONVILLE KENTUCKY. THE PRIMARY THREAT FROM ISOLATED
STRONGER STORMS IS HAIL AND GUSTY WINDS.

RIVER FLOODING WILL CONTINUE ON THE MAJOR RIVERS AS WELL. REFER TO
FLOOD STATEMENTS AND WARNINGS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MAJOR FLOODING OF RIVERS WILL BE ONGOING WEDNESDAY AND WILL CONTINUE
ON SOME WATERWAYS THROUGH THE REMAINDER OF THE WEEK. REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR UPDATED DETAILED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND RAINFALL AMOUNTS.
ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING FOR SEVERE STORMS.

In the hours before

Local storm report, Mar 18, 12:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 AM     FLOOD            WEST FRANKFORT          37.90N 88.93W
03/18/2008                   FRANKLIN           IL   LAW ENFORCEMENT

            1 CAR PULLED FROM WATER ON ROUTE 37

1245 PM     FLOOD            DALE                    37.99N 88.49W
03/18/2008                   HAMILTON           IL   LAW ENFORCEMENT

            BLACKTOP FROM NORRIS CITY TO ROUTE 142 TO SOUTH OF DALE
            CLOSED AT 1248PM. OTHER ROADS IN COUNTY HAVE WATER RISING
            TOWARD THEM.

0114 PM     FLOOD            BENTON                  38.01N 88.92W
03/18/2008                   FRANKLIN           IL   LAW ENFORCEMENT

            SEVERAL ROAD CLOSURES ON DEERING ROAD...SHORT CREEK
            ROAD....SUGAR CREEK ROAD...15TH ST IN CHRISTOPHER...AND
            WASHINGTON ST IN CHRISTOPHER

0131 PM     HEAVY RAIN       OWENSBORO               37.76N 87.12W
03/18/2008  M0.95 INCH       DAVIESS            KY   TRAINED SPOTTER

&&

PS
Local storm report, Mar 18, 12:35 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     FLOOD            BROWNSVILLE             38.04N 88.24W
03/18/2008                   WHITE              IL   LAW ENFORCEMENT

            6 INCHES OF WATER OVER 825 NORTH...OFF OF HAROLD
            BLACKTOP.

&&

PS
Local storm report, Mar 18, 12:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
139 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     FLOOD            ALBION                  38.38N 88.06W
03/18/2008                   EDWARDS            IL   LAW ENFORCEMENT

            BROWNS TO BONE GAP ROAD...NORTH OF ROUTE 15...EAST OF
            ALBION CLOSED DUE TO HIGH WATER.

&&

PS
Local storm report, Mar 18, 12:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
150 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     FLOOD            4 S BLAIRSVILLE         37.99N 87.76W
03/18/2008                   POSEY              IN   TRAINED SPOTTER

            2.20 INCHES OF RAIN REPORTED. MANY ROADS IN LOW LYING
            AREAS ARE IMPASSABLE DUE TO HIGH WATER. SCHOOLS HAVE
            RELEASED EARLLY IN ALL OF POSEY COUNTY DUE RISING WATERS
            AND POTENTIALLY DANGEROUS DRIVING CONDITIONS.

&&

PS
Local storm report, Mar 18, 12:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
153 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     FLOOD            WARE                    37.45N 89.39W
03/18/2008                   UNION              IL   LAW ENFORCEMENT

            ROUTE 146 W FROM 127 N TO STATE ROUTE 3 CLOSED WITHIN THE
            PAST HOUR.

0136 PM     HEAVY RAIN       CARBONDALE              37.72N 89.22W
03/18/2008  M9.75 INCH       JACKSON            IL   TRAINED SPOTTER

0144 PM     FLOOD            CARBONDALE              37.72N 89.22W
03/18/2008                   JACKSON            IL   LAW ENFORCEMENT

            DOGWOOD ROAD NEAR CARBONDALE IS CLOSED.

&&

PS
Local storm report, Mar 18, 1:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HEAVY RAIN       GALATIA                 37.84N 88.61W
03/18/2008  M4.70 INCH       SALINE             IL   TRAINED SPOTTER

            STORM TOTAL. 2.30 SINCE 845 AM.

&&

PS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 flood. Local standard time, as filed.

Flood, Daviess

When
March 18, 1:00 PM CST to March 21, 4:00 PM CST
Where
Daviess County, Stanley to 2.58 mi N of Shorts
Cause
Heavy Rain
Property damage
$250,000
Reported by
Newspaper
Coordinates
37.820, -87.250

Major urban flooding occurred in Owensboro, where the city used all 65 of its high water signs. Water was up to three feet deep in some spots. Wakes caused by vehicles driving through floodwaters aggravated damage to businesses and residential property. County schools were closed. The Red Cross opened a shelter for any evacuees. Due to flooding around gas meters, utilities were turned off to homes on a couple of streets. A landslide occurred along U.S. Highway 60 near Stanley. The road was closed for repairs. Fifteen to 20 roads were under water in the county.

Flood, Henderson

When
March 18, 1:00 PM CST to March 21, 8:00 AM CST
Where
Henderson County, Smith Mills to 1.9 mi NW of Zion
Cause
Heavy Rain
Property damage
$300,000
Reported by
Emergency Manager
Coordinates
37.800, -87.770

Creeks and low-lying areas experienced major flooding. Voluntary evacuations were in effect for several neighborhoods in Henderson that were flooded. At least one family was evacuated from their flooded home by boat. Several animals were rescued from the flooded area. A Henderson church was flooded. Flooding of Canoe Creek was responsible for many of the problems. Near Audubon State Park, a mudslide pushed several trees toward U.S. Highway 41 on the north side of Henderson. Elsewhere in the county, U.S. Highway 60 was closed at the Union County line.

Flood, Union

When
March 18, 1:00 PM CST to March 21, 5:00 PM CST
Where
Union County, Uniontown to 4.62 mi NNW of Hitesville
Cause
Heavy Rain
Property damage
$153,000
Reported by
Emergency Manager
Coordinates
37.770, -87.930

Due to flooding, U.S. Highway 60 was closed near the Henderson County line. Nine other less travelled state roads were closed. About a dozen county roads were closed. Two county roads collapsed.

Flood, Hopkins

When
March 18, 8:00 PM CST to March 20, 3:00 PM CST
Where
Hopkins County, Nebo to 2.12 mi SE of Fiddle Bow
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.380, -87.650

About 20 homes in Nortonville were evacuated when floodwaters approached.

Flood, Webster

When
March 18, 8:00 PM CST to March 21, 3:00 PM CST
Where
Webster County, Blackford to 0.87 mi N of Bellville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.450, -87.950

Several roads were closed due to flooding. Kentucky 109 between Clay and Wheatcroft was closed due to two feet of water across it. Most of the other roads were near Clay and in the Slaughter area. State Route 132 between Dixon and Clay was covered with water but not closed.

Flood, Ballard

When
March 18, 8:00 PM CST to March 20, 3:00 PM CST
Where
Ballard County, Wickliffe to 1.45 mi NE of Gage
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.970, -89.080

Numerous rural roads were closed. A water rescue was conducted on U.S. Highway 62.

Flood, Caldwell

When
March 18, 8:00 PM CST to March 19, 3:00 PM CST
Where
Caldwell County, Fredonia to 1.65 mi SSE of Dulaney
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.200, -88.070

Water was over many roads, but no closures were reported.

Flood, Carlisle

When
March 18, 8:00 PM CST to March 20, 3:00 PM CST
Where
Carlisle County, 2 mi NW of Bardwell to 1.09 mi SSW of Bardwell
Cause
Heavy Rain
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
36.891, -89.046

Flooding closed parts of U.S. Highway 62 and Kentucky 307, both major routes through the county. Highway 80 was closed west of Arlington, where a water rescue was conducted.

Flood, Crittenden

When
March 18, 8:00 PM CST to March 21, 5:00 PM CST
Where
Crittenden County, Tolu to 3.79 mi S of Weston
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.430, -88.250

Many roads were impassable for a short time. Water rose over U.S. Highway 60 near the Union County line. Several county roads were closed for a couple of days.

Flood, Fulton

When
March 18, 8:00 PM CST to March 19, 11:00 PM CST
Where
Fulton County, Hickman to 2.19 mi NNE of Cayce
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.570, -89.180

Flooding was reported in Hickman, where a few evacuations were conducted. Several roads were closed by flooding, including parts of Kentucky Highways 1354, 94, 1129, 1907, 137, and 1436.

Flood, Hickman

When
March 18, 8:00 PM CST to March 20, 1:00 AM CST
Where
Hickman County, Columbus to 2.62 mi WSW of Greenville Crossing
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.770, -89.100

Water was over U.S. Highway 51 North and Kentucky 58 West. Both are major arteries in the county. Neither was closed.

Flood, Livingston

When
March 18, 8:00 PM CST to March 20, 3:00 PM CST
Where
Livingston County, Birdsville to 1 mi SSW of Smithland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.220, -88.450

Water was over Highway 453 and a few local roads. No closures were reported.

Flood, Lyon

When
March 18, 8:00 PM CST to March 19, 3:00 PM CST
Where
Lyon County, 2 mi N of Eddyville to 1.16 mi W of Kuttawa
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.079, -88.070

Water was over Kentucky 1943, but the road remained open.

Flood, Marshall

When
March 18, 8:00 PM CST to March 19, 3:00 PM CST
Where
Marshall County, Sharpe to 2.05 mi N of Oak Level
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.970, -88.450

A couple of roads were closed by flooding.

Flood, McCracken

When
March 18, 8:00 PM CST to March 19, 3:00 PM CST
Where
McCracken County, St Johns to 2.43 mi SE of Shady Grove
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.970, -88.680

Several roads were closed outside the city of Paducah. Water was over Kentucky Highways 786, 996, and 1255 in spots. Those hazards were marked with signs. Flooding of the Clarks River caused water to go over a couple of secondary roads.

Flood, Graves

When
March 18, 8:00 PM CST to March 19, 3:00 PM CST
Where
Graves County, Fancy Farm to 2.42 mi N of Mayfield Graves Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.800, -88.780

Water was over many roads, mostly secondary roads. One vehicle was heavily damaged after encountering a washout. Several creeks were out of their banks.

Flood, McLean

When
March 18, 8:00 PM CST to March 21, 3:00 PM CST
Where
McLean County, Beech Grove to 1.05 mi NE of Lemon
Cause
Heavy Rain
Property damage
$49,000
Reported by
Law Enforcement
Coordinates
37.620, -87.400

Several roads were under water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84997, 84998, 84999, 85000, 85002, 85003, 85006, 85007, 85009, 85014, 85018, 85035, 85042, 85046, 85048, 85051, 86282.